Academic Journals Database
Disseminating quality controlled scientific knowledge

Retroperitoneal hematoma associated with femoral neuropathy: a complication under antiplatelets therapy.

ADD TO MY LIST
 
Author(s): Nakao A | Sakagami K | Mitsuoka S | Uda M | Tanaka N

Journal: Acta Medica Okayama
ISSN 0386-300X

Volume: 55;
Issue: 6;
Start page: 363;
Date: 2001;
VIEW PDF   PDF DOWNLOAD PDF   Download PDF Original page

ABSTRACT
We report a case of retroperitoneal hematoma presenting as femoral nerve pulsy on antiplatelet therapy. The patient, a 78-year-old man who had undergone antiplatelet treatment using ticlopidine, was admitted to our hospital with complaints of sudden-onset low abdominal and back pain. Computed tomography showed an iso-density mass in the right retroperitoneum within the psoas muscle. We made a diagnosis of retroperitoneal hematoma compressing the femoral nerve and performed an operation to remove the hematoma in order to decompress the femoral neuropathy. Postoperatively, the patient rapidly recovered from the femoral neuropathy. In the particular case in which no antagonist against the ticlopidine is available, surgical decompression could produce a good outcome.
Why do you need a reservation system?      Affiliate Program